Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 28, 1999, 4:40 PM CST for Panola County, Shelby County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 1999, 4:40 PM CST (22:40 UTC)
- Expired
- Jan 28, 1999, 8:40 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4683 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 282240 FFWSHV TXC365-419-290240- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 440 PM CST THU JAN 28 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... PANOLA COUNTY IN NORTHEASTERN TEXAS SHELBY COUNTY IN EASTERN TEXAS * UNTIL 840 PM CST * AT 435 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR CUSHING TEXAS THROUGH TIMPSON TEXAS. THESE THUNDERSTORMS WERE MOVING NORTHEAST NEAR 30 MILES AN HOUR. * THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE NORTHEAST OVER THE SAME AREAS WITH UP TO TWO INCHES FALLING IN ONE HOUR'S TIME IN THE STRONGER STORMS. * ROADS WERE REPORTED CLOSED BY HIGH WATER IN SHELBY COUNTY. UP TO TWO INCHES OF ADDITIONAL RAINFALL IS POSSIBLE IN THE WARNED AREAS THROUGHOUT THIS EVENING THAT WILL ONLY AGGRAVATE FLOODING PROBLEMS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW DEEP THE WATER IS OVER ROADWAYS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. VIII
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 3:00 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 28, 3:00 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST THU JAN 28 1999 THE 18Z SURFACE ANALYSIS SHOWS A NEARLY STATIONARY FRONT AS IT REMAINS...FROM NEAR FSM TO JUST NORTH OF ABI. A LOW OUT IN WEST TEXAS HELPS AID ABUNDANT MOISTURE RETURN FROM THE GULF...WITH RAIN MOVING ACROSS THE AREA FROM THE SOUTHWEST. MODELS AGREE ON ONE THING...WE WILL BE WET. ETA AND AVN ARE BEGINNING TO SOMEWHAT AGREE ON THE SOLUTION WITH THIS SYSTEM...BUT MINOR DIFFERENCES DO OCCUR. BOTH AGREE ON LOW MOVING OUT OF WEST TEXAS INTO SOUTHERN TEXAS BY FRIDAY MORNING AND THEN SPLITS WITH A LOW IN CENTRAL TEXAS AND ANOTHER MOVING INTO GULF. THEY MOVE THE LOW NEARLY ALONG THE STATIONARY BOUNDARY FROM CENTRAL TEXAS INTO NORTHEAST TEXAS FRIDAY EVENING AND INTO THE HEART OF THE FOUR STATE AREA BY MIDNIGHT SATURDAY. LOOKING AT THE ETA 300K ISENTROPIC ANALYSIS THE AREA REMAINS WET THROUGH FRIDAY NIGHT. A FLASH FLOOD WATCH HAS ALREADY BEEN ISSUED FOR MUCH OF NORTHEAST TEXAS THROUGH TONIGHT...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA SHOULD FOLLOW SOON. NOW WE KNOW IT WILL BE WET BUT WHAT ABOUT SEVERE WEATHER...AND IF SO WHAT TYPE. LOOKS LIKE BEST INSTABILITIES WILL BE OVER THE EAST TEXAS LAKES AREA FRIDAY AFTERNOON...THEN MOVING UP INTO NORTHEAST TEXAS AND NORTHWEST LOUISIANA FRIDAY EVENING. MID LEVEL SHEAR LOOKS DECENT ENOUGH TO AT LEAST HAVE ISOLATED TORNADOES ACROSS THE PREVIOUS MENTIONED AREA. ETA SHOWS THE LEFT FRONT QUADRANT OF THE JET MOVING INTO THE EAST TEXAS LAKES AREA DURING FRIDAY AFTERNOON THEN INTO THE THE CENTER OF THE AREA BY MIDNIGHT. SO SEVERE WX THREAT FOR NOW LOOKS TO BE FRIDAY LATE AFTERNOON AND EVENING...WITH MAINLY WIND...HAIL AND ONLY ISOLATED TORNADOES. FOR THE FORECAST HEAVY AMOUNTS OF RAIN WILL BE THE FOCUS...KEEP 80 PERCENT OR BETTER IN THE FORECAST THROUGH FRIDAY NIGHT FOR THE ENTIRE AREA. LET MIDNIGHT SHIFT HANDLE INTRODUCTION OF POSSIBLE SEVERE WORDING FOR EAST TEXAS...NORTHWEST LOUISIANA AND PARTS OF SOUTHERN ARKANSAS FOR FRIDAY AFTERNOON AND EVENING. THEN TAPER OFF RAIN FROM WEST TO EAST SATURDAY ENDING BY SATURDAY AFTERNOON. WILL GO SLIGHTLY ABOVE GUIDANCE AGAIN TONIGHT THEN BALANCE TEMPS BETWEEN FWC AND FAN FOR LATTER PERIODS. THANKS NEW...LIT...FTW AND SPC FOR COORDINATION. SHV 59/64/52/60 +++7 MLU 60/65/54/60 +++7 11
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:00 PM CST | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.